MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Codes Contamination (1120); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device inner package was compromised.A 3.0mm x 15mm quantum maverick balloon catheter selected for use.However, after opening the outer package, it was noticed that the sticking place of the inner package was opened and exposed to air.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that device contamination might occurred.The target lesion was located in the left anterior descending artery.A 3.0mm x 15mm quantum maverick balloon catheter was advanced for dillatation.However, the device inner package was opened and exposed to air.The procedure was completed with a different device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device codes corrected.The returned product consisted of an nc emerge balloon catheter and its tyvek inner packaging.No outer box was returned.Photo media was also provided.The product pouch and tyvek seal were visually inspected.The bottom tyvek (white) seal was pulled and curled up on the back flap of the packaging far enough that the device was elementally exposed.However, all seals on the package were complete and sealed at one point without error.Inspection of the remainder of the device, apart from the observed damage to packaging, revealed no other damage or irregularities.Photo media was reviewed and found to match analysis of the device.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12556747
Report Number2134265-2021-11803
Device Sequence Number11634879
Product Code LOX
UDI-Device Identifier08714729392781
UDI-Public08714729392781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0026266770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight75 KG